Alert archive / Arizona / Flash Flood Watches in 2021

Flash Flood Watch 8, NWS Flagstaff, AZ

August 30, 20215 counties in Arizona

NWS Flagstaff, AZ issued this flash flood watch at Aug 30, 2021, 2:00 AM MST for 5 counties in Arizona. It took effect at Aug 31, 2021, 11:00 AM MST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2021, 2:00 AM MST (09:00 UTC)
In effect from
Aug 31, 2021, 11:00 AM MST
Expired
Sep 1, 2021, 9:28 PM MST
In force
34 hr
Issued by
NWS Flagstaff, AZ
Flood severity
None

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2569 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WGUS65 KFGZ 300900
FFAFGZ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Flagstaff AZ
200 AM MST Mon Aug 30 2021

AZZ007-008-015>018-037-038-310900-
/O.NEW.KFGZ.FF.A.0008.210831T1800Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino Plateau-Yavapai County Mountains-Western Mogollon Rim-
Eastern Mogollon Rim-White Mountains-Northern Gila County-Yavapai
County Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Seligman, Flagstaff, Pinetop, Ash Fork, 
Happy Jack, Greer, Valle, Bagdad, Young, Show Low, Strawberry, Munds 
Park, Payson, Sedona, Camp Verde, Prescott, Heber, Cordes Junction, 
Cottonwood, Williams, and Forest Lakes
200 AM MST Mon Aug 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE 
WEDNESDAY NIGHT...

The National Weather Service in Flagstaff has issued a

* Flash Flood Watch for portions northern and central Arizona 
  including the following areas, Northern Gila County, Coconino 
  Plateau, Mogollon Rim including Flagstaff, White Mountains, Oak 
  Creek and Sycamore Canyons, Yavapai County.

* From Tuesday morning through late Wednesday night.

* Deep moisture will interact with a low pressure system to bring 
  scattered to numerous showers and thunderstorms Tuesday through 
  Wednesday night. Some of these storms will be capable of high 
  rainfall rates of 1 to 2 inches in less than an hour, causing 
  flash flooding. Fire scar areas are especially vulnerable to flash 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AZZ004>006-009>014-039-040-310900-
/O.NEW.KFGZ.FF.A.0008.210901T1500Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-Chuska
Mountains and Defiance Plateau-Little Colorado River Valley in
Coconino County-Little Colorado River Valley in Navajo County-Little
Colorado River Valley in Apache County-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Navajo N.M., North Rim, Canyon De Chelly, 
Winslow, Window Rock, Snowflake, Kykotsmovi, Lees Ferry, Wupatki 
N.M., Supai, Grand Canyon Village, St. Johns, Kayenta, Chinle, Page, 
Kaibito, Jacob Lake, Keams Canyon, Fredonia, Tuba City, Ganado, 
Dilkon, Springerville, and Holbrook
200 AM MST Mon Aug 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE 
WEDNESDAY NIGHT...

The National Weather Service in Flagstaff has issued a

* Flash Flood Watch for portions northeast Arizona, including the 
  following areas, Grand Canyon Country, Kaibab Plateau, Little 
  Colorado River Valley, Marble and Glen Canyons, Black Mesa Area, 
  Chinle Valley, Chuska Mountains and Defiance Plateau, Northeast 
  Plateaus and Mesas.

* From Wednesday morning through late Wednesday night.

* Deep moisture will interact with a low pressure system to bring 
  scattered to numerous showers and thunderstorms from Wednesday 
  morning through late Wednesday night. Some of these storms will be 
  capable of high rainfall rates of 1 to 2 inches in less than an 
  hour, causing flash flooding. Fire scar areas and slot canyons are 
  especially vulnerable to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JJ
5 follow-up statements
319 
WGUS65 KFGZ 310924
FFAFGZ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Flagstaff AZ
224 AM MST Tue Aug 31 2021

AZZ004>006-010930-
/O.EXT.KFGZ.FF.A.0008.210831T1800Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Including the cities of Jacob Lake, Fredonia, North Rim, Grand 
Canyon Village, Lees Ferry, Supai, and Page
224 AM MST Tue Aug 31 2021

...FLASH FLOOD WATCH NOW IN EFFECT FROM 11 AM MST THIS MORNING 
THROUGH LATE WEDNESDAY NIGHT...

The Flash Flood Watch is now in effect for

* A portion of north central Arizona, including the following areas, 
  Grand Canyon Country, Kaibab Plateau and Marble and Glen Canyons.

* From 11 AM MST this morning through late Wednesday night.

* Showers and thunderstorms are expected to increase later this 
  afternoon and continue at times through Wednesday. Some storms 
  could produce 1 to 2 inches of rain in less than an hour, leading 
  to flash flooding. Slot canyons and recent burn scars are 
  especially vulnerable to flooding, stay out of these areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AZZ009>014-039-040-010930-
/O.EXT.KFGZ.FF.A.0008.210901T0900Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-Chuska
Mountains and Defiance Plateau-Little Colorado River Valley in
Coconino County-Little Colorado River Valley in Navajo County-Little
Colorado River Valley in Apache County-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Navajo N.M., Tuba City, 
Kykotsmovi, Ganado, Kayenta, Snowflake, Canyon De Chelly, St. Johns, 
Dilkon, Chinle, Wupatki N.M., Winslow, Springerville, Window Rock, 
Holbrook, and Kaibito
224 AM MST Tue Aug 31 2021

...FLASH FLOOD WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE 
WEDNESDAY NIGHT...

The Flash Flood Watch is now in effect for

* Portions of north central Arizona and northeast Arizona, including 
  the following areas, Little Colorado River Valley, Black Mesa 
  Area, Chinle Valley, Chuska Mountains and Defiance Plateau, 
  Northeast Plateaus and Mesas.

* From late tonight through late Wednesday night.

* Showers and thunderstorms are expected to increase late tonight 
  and continue through Wednesday. Some storms will be capable of 
  producing 1 to 2 inches of rain in less than an hour, leading to 
  flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AZZ007-008-015>018-037-038-010930-
/O.CON.KFGZ.FF.A.0008.210831T1800Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino Plateau-Yavapai County Mountains-Western Mogollon Rim-
Eastern Mogollon Rim-White Mountains-Northern Gila County-Yavapai
County Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Seligman, Flagstaff, Pinetop, Ash Fork, 
Happy Jack, Greer, Valle, Bagdad, Young, Show Low, Strawberry, Munds 
Park, Payson, Sedona, Camp Verde, Prescott, Heber, Cordes Junction, 
Cottonwood, Williams, and Forest Lakes
224 AM MST Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM MST THIS MORNING 
THROUGH LATE WEDNESDAY NIGHT...

The Flash Flood Watch continues for

* Portions of northern and central Arizona including the following 
  areas, Northern Gila County, Yavapai County, Coconino Plateau, 
  Mogollon Rim, White Mountains, Oak Creek and Sycamore Canyons.

* From 11 AM MST this morning through late Wednesday night.

* Showers and thunderstorms are expected to increase today and 
  continue at times through Wednesday. Some of these storms will be 
  capable of producing 1 to 2 inches of rain in less than an hour, 
  leading to flash flooding. Burn scars and low water crossings are 
  especially vulnerable to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JJ
982 
WGUS65 KFGZ 312030
FFAFGZ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Flagstaff AZ
130 PM MST Tue Aug 31 2021

AZZ009>014-039-040-012030-
/O.EXT.KFGZ.FF.A.0008.210901T0300Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-Chuska
Mountains and Defiance Plateau-Little Colorado River Valley in
Coconino County-Little Colorado River Valley in Navajo County-Little
Colorado River Valley in Apache County-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Navajo N.M., Tuba City, 
Kykotsmovi, Ganado, Kayenta, Snowflake, Canyon De Chelly, St. Johns, 
Dilkon, Chinle, Wupatki N.M., Winslow, Springerville, Window Rock, 
Holbrook, and Kaibito
130 PM MST Tue Aug 31 2021

...FLASH FLOOD WATCH NOW IN EFFECT FROM 8 PM MST THIS EVENING 
THROUGH LATE WEDNESDAY NIGHT...

The Flash Flood Watch is now in effect for

* Portions of north central Arizona and northeast Arizona, including 
  the following areas, Little Colorado River Valley, Black Mesa 
  Area, Chinle Valley, Chuska Mountains and Defiance Plateau, 
  Northeast Plateaus and Mesas.

* From 8 PM MST this evening through late Wednesday night.

* Showers and thunderstorms are expected to increase late this 
  evening and continue through Wednesday. Some storms will be 
  capable of producing 1 to 2 inches of rain in less than an hour, 
  leading to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AZZ004>008-015>018-037-038-012030-
/O.CON.KFGZ.FF.A.0008.000000T0000Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-Coconino
Plateau-Yavapai County Mountains-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Northern Gila County-Yavapai County
Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Seligman, Show Low, North Rim, Young, 
Williams, Bagdad, Sedona, Lees Ferry, Heber, Supai, Forest Lakes, 
Flagstaff, Pinetop, Greer, Valle, Grand Canyon Village, Payson, 
Strawberry, Camp Verde, Prescott, Cordes Junction, Page, Jacob Lake, 
Happy Jack, Ash Fork, Fredonia, Munds Park, and Cottonwood
130 PM MST Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY 
NIGHT...

The Flash Flood Watch continues for

* Portions of northern and central Arizona including the following 
  areas, Northern Gila County, Yavapai County, Coconino Plateau, 
  Mogollon Rim, White Mountains, Oak Creek and Sycamore Canyons.

* Through late Wednesday night.

* Showers and thunderstorms will increase today, becoming more 
  widespread overnight through Wednesday morning. Some of these 
  storms will be capable of producing 1 to 2 inches of rain in less 
  than an hour, leading to flash flooding. Burn scars and low water 
  crossings are especially vulnerable to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MCT
063 
WGUS65 KFGZ 010930
FFAFGZ

Flood Watch
National Weather Service Flagstaff AZ
230 AM MST Wed Sep 1 2021

AZZ004>008-015>018-037-038-021200-
/O.CON.KFGZ.FF.A.0008.000000T0000Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-Coconino
Plateau-Yavapai County Mountains-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Northern Gila County-Yavapai County
Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Seligman, Show Low, North Rim, Young, 
Williams, Bagdad, Sedona, Lees Ferry, Heber, Supai, Forest Lakes, 
Flagstaff, Pinetop, Greer, Valle, Grand Canyon Village, Payson, 
Strawberry, Camp Verde, Prescott, Cordes Junction, Page, Jacob Lake, 
Happy Jack, Ash Fork, Fredonia, Munds Park, and Cottonwood
230 AM MST Wed Sep 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of northern and central Arizona, including the following 
  areas, northern Gila County, Yavapai County, Coconino Plateau, 
  Mogollon Rim, White Mountains, Oak Creek and Sycamore Canyons.

* Through late tonight.

* Widespread showers and thunderstorms will continue today. Some of 
  these storms will be capable of producing high rainfall rates, 
  leading to flash flooding. Burn scars and low water crossings are 
  especially vulnerable to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AZZ009>014-039-040-021200-
/O.CON.KFGZ.FF.A.0008.000000T0000Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-Chuska
Mountains and Defiance Plateau-Little Colorado River Valley in
Coconino County-Little Colorado River Valley in Navajo County-Little
Colorado River Valley in Apache County-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Navajo N.M., Tuba City, 
Kykotsmovi, Ganado, Kayenta, Snowflake, Canyon De Chelly, St. Johns, 
Dilkon, Chinle, Wupatki N.M., Winslow, Springerville, Window Rock, 
Holbrook, and Kaibito
230 AM MST Wed Sep 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of north central Arizona and northeast Arizona, including 
  the following areas, Little Colorado River Valley, Black Mesa 
  Area, Chinle Valley, Chuska Mountains and Defiance Plateau, 
  Northeast Plateaus and Mesas.

* Through late tonight.

* Widespread showers and thunderstorms will continue today. Some of 
  these storms will be capable of producing high rainfall rates, 
  leading to flash flooding. Burn scars and low water crossings are 
  especially vulnerable to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

NL
826 
WGUS65 KFGZ 020426
FFAFGZ

Flood Watch
National Weather Service Flagstaff AZ
926 PM MST Wed Sep 1 2021

AZZ009>014-039-040-020530-
/O.CAN.KFGZ.FF.A.0008.000000T0000Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-Chuska
Mountains and Defiance Plateau-Little Colorado River Valley in
Coconino County-Little Colorado River Valley in Navajo County-Little
Colorado River Valley in Apache County-Black Mesa Area-Northeast
Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Navajo N.M., Tuba City, 
Kykotsmovi, Ganado, Kayenta, Snowflake, Canyon De Chelly, St. Johns, 
Dilkon, Chinle, Wupatki N.M., Winslow, Springerville, Window Rock, 
Holbrook, and Kaibito
926 PM MST Wed Sep 1 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch has been cancelled for portions of north 
central Arizona and northeast Arizona, including the following 
areas, in north central Arizona, Little Colorado River Valley in 
Coconino County. In northeast Arizona, Black Mesa Area, Chinle 
Valley, Chuska Mountains and Defiance Plateau, Little Colorado River 
Valley in Apache County, Little Colorado River Valley in Navajo 
County, Northeast Plateaus and Mesas Hwy 264 Northward and Northeast 
Plateaus and Mesas South of Hwy 264.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

AZZ004>008-015>018-037-038-021200-
/O.CON.KFGZ.FF.A.0008.000000T0000Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-Coconino
Plateau-Yavapai County Mountains-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Northern Gila County-Yavapai County
Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Seligman, Show Low, North Rim, Young, 
Williams, Bagdad, Sedona, Lees Ferry, Heber, Supai, Forest Lakes, 
Flagstaff, Pinetop, Greer, Valle, Grand Canyon Village, Payson, 
Strawberry, Camp Verde, Prescott, Cordes Junction, Page, Jacob Lake, 
Happy Jack, Ash Fork, Fredonia, Munds Park, and Cottonwood
926 PM MST Wed Sep 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

The Flash Flood Watch continues for

* Portions of east central Arizona, north central Arizona, northeast 
  Arizona and west central Arizona, including the following areas, 
  in east central Arizona, Northern Gila County. In north central 
  Arizona, Coconino Plateau, Eastern Mogollon Rim, Grand Canyon 
  Country, Kaibab Plateau and Marble and Glen Canyons. In northeast 
  Arizona, White Mountains. In west central Arizona, Oak Creek and 
  Sycamore Canyons, Western Mogollon Rim, Yavapai County Mountains 
  and Yavapai County Valleys and Basins.

* Until 5 AM MST Thursday.

* The threat for prolonged heavy rainfall has ended. A stray 
  thunderstorm will still be possible through the night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

McCollum
188 
WGUS65 KFGZ 020428
FFAFGZ

Flood Watch
National Weather Service Flagstaff AZ
928 PM MST Wed Sep 1 2021

AZZ004>008-015>018-037-038-020530-
/O.CAN.KFGZ.FF.A.0008.000000T0000Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-Coconino
Plateau-Yavapai County Mountains-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-Northern Gila County-Yavapai County
Valleys and Basins-Oak Creek and Sycamore Canyons-
Including the cities of Seligman, Show Low, North Rim, Young, 
Williams, Bagdad, Sedona, Lees Ferry, Heber, Supai, Forest Lakes, 
Flagstaff, Pinetop, Greer, Valle, Grand Canyon Village, Payson, 
Strawberry, Camp Verde, Prescott, Cordes Junction, Page, Jacob Lake, 
Happy Jack, Ash Fork, Fredonia, Munds Park, and Cottonwood
928 PM MST Wed Sep 1 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch has been cancelled for portions of east 
central Arizona, north central Arizona, northeast Arizona and west 
central Arizona, including the following areas, in east central 
Arizona, Northern Gila County. In north central Arizona, Coconino 
Plateau, Eastern Mogollon Rim, Grand Canyon Country, Kaibab Plateau 
and Marble and Glen Canyons. In northeast Arizona, White Mountains. 
In west central Arizona, Oak Creek and Sycamore Canyons, Western 
Mogollon Rim, Yavapai County Mountains and Yavapai County Valleys 
and Basins.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

McCollum

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 9:05 PM MST, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 29, 9:05 PM MST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
905 PM MST Sun Aug 29 2021

.SYNOPSIS...Thunderstorm chances increase significantly after
Monday, with some areas of heavy rainfall leading to potential flash
flooding Tuesday through Thursday. Temperatures are expected cool to
below normal by the middle and end of this week.

&&

.DISCUSSION...An outflow that originated on the eastern Mogollon
Rim earlier today has moved all the way into central Yavapai county.
Convection continues to fire along this boundary, currently south of
Prescott. Most convection has been shallow and short-lived, aside
from a secondary boundary collision in the Cordes Lakes area that
led to a Flash Flood Warning. Most other locations are quiet tonight
and the westward moving outflow should continue to fade as it moves
into colder and more stable air.

Similar conditions again on Monday, although we expect the initial
convection to be a bit more vigorous and widespread. This could lead
to more of a widespread Yavapai county/Gila county evening, as
moisture increases across the area.

Still looking at an active Tuesday/Wednesday as tropical moisture
increases over Arizona. Stay tuned.

Minor updates already sent, no further updates are anticipated.

&&

.AVIATION...For the 06Z package...Sct SHRA/-TSRA south of KPRC
should dissipate by 07Z. Otherwise, VFR conditions and decreasing
clouds overnight. Sct SHRA/TSRA and ISOLD +TSRA after 18Z Monday.
Initial convection over the Mogollon Rim/White Mtns, moving west and
southwest southwest through the afternoon. Brief periods of MVFR
with the stronger storms. Sfc winds generally light, except near
thunderstorms. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Scattered showers and thunderstorms are expected
Monday, becoming more widespread on Tuesday with the potential for
heavy rainfall. Cooling temperatures and light winds are also
expected.

Wednesday through Friday...Widespread rain and thunderstorms are
expected Wednesday and Thursday, before becoming more scattered
on Friday. Areas of heavy rainfall possible will be possible.
Temperatures will steadily decrease through the period.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...Peterson
AVIATION...Peterson
FIRE WEATHER...Humphreys

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:11 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai2 hr
Aug 30, 1:58 PM MSTSpecial Weather StatementFGZ17 min
Aug 30, 2:10 PM MSTSpecial Weather StatementFGZ20 min
Aug 30, 2:24 PM MSTSpecial Weather StatementFGZ21 min

Nearby

Flash Flood Watches in Arizona, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.